Alert archive / Ohio / Coastal Flood Statements in 2010
Coastal Flood Statement 3, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 9, 2010, 3:55 AM EDT for 8 counties in Ohio; Erie County, Pennsylvania. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2010, 3:55 AM EDT (07:55 UTC)
- Expired
- Sep 9, 2010, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WHUS41 KCLE 090755 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 355 AM EDT THU SEP 9 2010 OHZ003-007>012-089-PAZ001-092000- /O.NEW.KCLE.CF.S.0003.100909T0755Z-100910T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 355 AM EDT THU SEP 9 2010 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTHWEST WINDS OF 10 TO 20 KNOTS ARE EXPECTED TODAY WITH WAVES OF 4 TO 6 FEET ESPECIALLY FROM HURON EASTWARD. THE COMBINATION OF STRONG WINDS AND HIGH WAVES WILL ALLOW FOR RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARD AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ OUDEMAN
2 follow-up statements
815 WHUS41 KCLE 091324 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 924 AM EDT THU SEP 9 2010 OHZ003-007>012-089-PAZ001-092130- /O.CON.KCLE.CF.S.0003.000000T0000Z-100910T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 924 AM EDT THU SEP 9 2010 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY WITH WAVES OF 4 TO 6 FEET...ESPECIALLY FROM HURON EASTWARD. THE COMBINATION OF STRONG WINDS AND HIGH WAVES WILL ALLOW FOR RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
675 WHUS41 KCLE 091920 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT THU SEP 9 2010 OHZ003-007>010-092030- /O.CAN.KCLE.CF.S.0003.000000T0000Z-100910T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN- 320 PM EDT THU SEP 9 2010 WINDS AND WAVES HAVE DIMINISHED SO THE THREAT FOR RIP CURRENTS HAS ENDED. $$ OHZ011-012-089-PAZ001-100000- /O.CON.KCLE.CF.S.0003.000000T0000Z-100910T0000Z/ CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 320 PM EDT THU SEP 9 2010 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TONIGHT ALLOWING WAVES OF 4 TO 6 FEET TO SUBSIDE AND END THE HIGH RISK OF RIP CURRENTS LATER TONIGHT. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 9, 3:54 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 9, 3:54 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
354 AM EDT THU SEP 9 2010
.SYNOPSIS...
A WEAK TROUGH WILL ROTATE SOUTH THROUGH THE LOWER LAKES LATER TODAY
AND TONIGHT. HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL
BUILD EAST AND SOUTH INTO THE LOWER GREAT LAKES AND THE OHIO VALLEY
THROUGH FRIDAY. THE HIGH WILL THEN MOVE EAST OF THE REGION FRIDAY
NIGHT. A WARM FRONT WILL MOVE THROUGH ON SATURDAY AND IT WILL BE
FOLLOWED BY A COLD FRONT SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM TODAY/...
A NORTHWEST CYCLONIC FLOW OF COOL AIR WILL CONTINUE ACROSS THE AREA
TODAY. THE COMBINATION OF THE CYCLONIC FLOW...ADEQUATE LOW LEVEL
MOISTURE AND 8H-LAKE TEMPERATURES 12-14C PROVIDING INSTABILITY
WILL KEEP THE MENTION FOR A CHANCE OR SLIGHT CHANCE POPS FOR SHOWERS FROM
AROUND THE CLEVELAND YOUNGSTOWN AREA AND EAST GOING FOR TODAY.
HIGH PRESSURE BUILDING IN WILL PROVIDE PLENTY OF SUNSHINE OVER
SOUTHWESTERN AREAS. HIGH TEMPERATURES VARYING FROM THE LOWER 60S
INLAND AREAS OF NW PA TO LOW 70S FAR WEST...SOMEWHAT OF COMPROMISE
OF MAV/MET GUID THOUGH FAVORING THE SOMEWHAT COOLER MAV GUID.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
CONTINUED WITH CHANCE/OR SLIGHT CHANCE POPS FOR LAKE EFFECT RAIN
SHOWERS IN THE NORTHEAST AREAS OVERNIGHT. MODELS SHOWING A
TROUGH THROUGH THE LOWER LAKES AND WRAP AROUND MOISTURE ROTATING
INTO THE REGION OVERNIGHT. HIGH PRESSURE SLIDING ACROSS THE AREA
FRIDAY AND MOVING EAST OF THE REGION FRIDAY NIGHT. COULD SEE A
LINGERING LAKE EFFECT RAIN SHOWER EARLY FRIDAY OTHERWISE FAIR
WEATHER FRIDAY AND FRIDAY NIGHT. WARM FRONT SLIDE EAST THROUGH THE
AREA ON SATURDAY WITH COLD FRONT MOVING THROUGH SATURDAY NIGHT.
CONTINUED WITH CHANCE/SCATTERED SHOWERS AND THUNDERSTORMS FOR THE
OHIO AREA DURING THE DAY SATURDAY...THEN LIKELY POPS THE ENTIRE AREA
SATURDAY NIGHT. COLD FRONT SHOULD EXIT THE AREA EARLY SUNDAY. WENT
DRY FAR WEST ON SUNDAY...GRADUALLY TAPERING POPS DOWNWARD DURING
THE DAY ELSEWHERE.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
NORTHWEST FLOW PATTERN IS FORECAST TO PERSIST DURING THE EXTENDED
PORTION OF THE FORECAST. SHOULD BE RATHER WARM DURING THE DAY
MONDAY. MOST MODELS HAVE A COLD FRONT DROPPING SOUTHEAST ACROSS THE
AREA ON MONDAY NIGHT. DO NOT EXPECT MUCH MOISTURE WITH THIS TYPE OF
FRONT THIS TIME OF YEAR BUT WILL MENTION A CHANCE OF SHOWERS ACROSS
NE OH/NW PA DUE TO THE SOMEWHAT HIGHER TERRAIN. ECMWF MODEL IS
WETTER ON TUESDAY WITH THE FRONT MOVING SOUTH OF THE AREA. WILL WAIT
TO SEE HOW CONSISTENT THE MODEL IS WITH THE HIGHER QPF. COOLER AIR
IS EXPECTED TO FILTER SOUTHWARD DURING THE MID WEEK AND WILL INCLUDE
A CHANCE OF LAKE EFFECT SHOWERS ACROSS EXTREME NE OH/NW PA TUESDAY
NIGHT INTO WEDNESDAY...OTHERWISE DRY AND COOL BY NEXT WEDNESDAY.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
STRATOCUMULUS FAIRLY WELL ESTABLISHED ACROSS NE OH/NW PA. A WEAK
IMPULSE WILL COME DOWN IN THE NORTHWEST FLOW AND THAT COULD CAUSE
SOME MVFR CEILINGS MAINLY FROM CLEVELAND EAST...A FEW RAIN SHOWERS
ARE POSSIBLE IN THE SNOW BELT AREAS. CONDITIONS WILL SLOWLY
IMPROVE DURING THE DAY THURSDAY. ANOTHER TROUGH THURSDAY EVENING
WILL TAKE WINDS AROUND TO THE NORTH OR NNE...AGAIN WITH PLENTY OF
STRATOCUMULUS AND POSSIBLY A SHOWER.
.OUTLOOK...NON VFR CEILINGS POSSIBLE THURSDAY NIGHT SNOWBELT...AND
AGAIN SATURDAY AFTERNOON THROUGH SUNDAY MORNING IN SHOWERS OR
THUNDERSTORMS THEN LOW CEILINGS.
&&
.MARINE...
WEST TO NORTHWEST WINDS WINDS IN THE 20 TO 25 KNOTS RANGE AND WAVES
RANGING BETWEEN 4 AND 6 FEET WILL CONTINUE OVERNIGHT. WIND DECREASE
TO 10 TO 20 KNOTS TOMORROW SO WILL NEED TO CONTINUE THE SMALL CRAFT
ADVISORY FROM CLEVELAND EAST. THINGS FINALLY CALM DOWN FRIDAY
AFTERNOON AS CANADIAN HIGH PRESSURE PUSHES SOUTH ACROSS THE LAKE.
MODELS A LITTLE SLOWER WITH THE NEXT COLD FRONT...HOLDING IT OFF
UNTIL SATURDAY NIGHT. WITH A NORTHWEST FLOW SETTING UP WILL LIKELY
NEED A SMALL CRAFT ADVISORY SUNDAY...AT LEAST FOR THE EAST HALF OF
THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ142>145.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...DJBHazardous weather outlook, Sep 8, 10:26 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EDT WED SEP 8 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100230- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1026 PM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-100230- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1026 PM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.